Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 69, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 17, 2011, 4:21 PM EDT for Polk County, Florida. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2011, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 17, 2011, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Polk County, FL
The radar
The Melbourne radar (KMLB), 80 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:40 PM EDT | TSTM WND DMG | 4 E Lake Wales, FL | 12 FOOT UTILITY TRAILER WAS PUSHED 50 FEET ACROSS A YARD AND A 12 FOOT GAZEBO COLLAPSED. |
| Jun 17, 4:40 PM EDT | HAIL 0.25 | 5 Nne Babson Park, FL | PEA SIZE HAIL ONGOING ALONG HIGHWAY 60 EAST OF LAKE WALES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2890 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080
WUUS52 KTBW 172021
SVRTBW
FLC105-172100-
/O.NEW.KTBW.SV.W.0069.110617T2021Z-110617T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
421 PM EDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL POLK COUNTY IN FLORIDA.
* UNTIL 500 PM EDT
* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HIGHLAND PARK...OR NEAR LAKE WALES...AND MOVING NORTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHLAND PARK.
WAVERLY.
DUNDEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2785 8142 2784 8155 2808 8168 2810 8145
2809 8144 2809 8141 2808 8141 2803 8141
2803 8143 2801 8141
TIME...MOT...LOC 2021Z 174DEG 7KT 2791 8150
$$1 follow-up statement
724
WWUS52 KTBW 172101
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
501 PM EDT FRI JUN 17 2011
FLC105-172111-
/O.EXP.KTBW.SV.W.0069.000000T0000Z-110617T2100Z/
POLK FL-
501 PM EDT FRI JUN 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY HAS
EXPIRED...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL.
LAT...LON 2785 8142 2784 8155 2808 8168 2810 8145
2809 8144 2809 8141 2808 8141 2803 8141
2803 8143 2801 8141
TIME...MOT...LOC 2021Z 169DEG 13KT 2794 8151
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:49 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 17, 1:49 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 149 PM EDT FRI JUN 17 2011 .SHORT TERM (TONIGHT-SUNDAY)... HIGH PRESSURE IS CONTINUING TO BUILD INTO THE AREA THIS AFTERNOON AND A SEABREEZE HAS DEVELOPED ALONG THE COAST. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE NEXT COUPLE OF HOURS AND CONTINUE THROUGH AROUND MIDNIGHT. SOME PATCHY FOG MAY DEVELOP TOWARD MORNING ON SATURDAY WITH HIGH HUMIDITIES IN PLACE AND LIGHT WINDS. HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE PENINSULA THROUGH THE WEEKEND AND KEEP A LIGHT S/SE FLOW IN PLACE WITH AFTERNOON SEABREEZES DEVELOPING EACH DAY. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG SEABREEZE AND OUTFLOW BOUNDARIES EACH AFTERNOON AND EVENING...WITH RAIN CHANCES RANGING FROM 20-30 PERCENT AT THE COAST TO 40-50 PERCENT INLAND. TEMPERATURES WILL RETURN TO CLOSE TO NORMAL WITH HIGHS IN THE UPPER 80S-LOWER 90S COASTAL AND LOWER- MID 90S INLAND. .LONG TERM (SUNDAY NIGHT-THURSDAY)... THE MAIN FEATURE OF THE EXTENDED WILL CONTINUE TO BE 500 MB RIDGING OVER THE GULF OF MEXICO. THE GFS CONTINUES TO ATTEMPT TO DEVELOP A 500 MB TROUGH OFF THE EAST COAST BY MID WEEK. WITH THIS RUN OF THE MODELS THE TROUGH AXIS CONTINUES TO BE JUST EAST OF THE AREA. THE AREA WILL THEN BE SANDWICHED BETWEEN THE DEVELOPING ATLANTIC TROUGH AND A PROGRESSIVE SYSTEM MOVING THROUGH THE MID MISSISSIPPI VALLEY. THIS WILL LIKELY LEAVE THE AREA WITH DRY WEATHER WITH NORTHERLY FLOW BEHIND THE ATLANTIC TROUGH AND THEN RIDGING TRYING TO BUILD IN FROM THE WEST. THE MEX GUIDANCE SHOWS DAILY POPS BELOW CLIMATOLOGY BY THIS TIME AND WILL NOT GO OVER THE LOW END SCATTERED POP VALUES. TEMPERATURES TO REMAIN NEAR AND ABOVE NORMAL IN THE MID 90S INTERIOR AND UPPER 80S COAST. DAILY SEABREEZES WILL TAKE PLACE AS WELL. && .AVIATION... BEST CHANCES FOR CONVECTION STILL LOOK TO BE AROUND FMY AND RSW BUT THINK THAT ACTIVITY SHOULD MOSTLY BE EAST OF THE TERMINALS...SO HAVE LEFT JUST VCTS IN THERE FOR NOW AT THESE SITES. ALL OTHER SITES SHOULD SEE SOME CUMULUS AND POSSIBLY CB DEVELOPMENT...BUT STORMS STAYING WELL EAST AS THE SEABREEZE SHIFTS INLAND AND THROUGH THE TERMINALS BEFORE CONVECTION BEGINS. LIGHT WINDS AND CLEARING SKIES LATE TONIGHT INTO THE MORNING...WITH JUST THE TYPICAL FEW-SCT LOW CLOUD (AROUND 2-3KFT) BY MID MORNING. && .MARINE... GENERALLY LIGHT SW WINDS ARE IN PLACE THIS AFTERNOON ACROSS THE WATERS. A FEW THUNDERSTORMS MAY PUSH OFFSHORE IN THE EVENING. HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE WATERS THROUGH THE PERIOD WITH S/SE WINDS BECOMING SW/W EACH AFTERNOON. WIND SPEEDS WILL REMAIN GENERALLY AROUND 10 KNOTS OR LESS WITH SEAS 2-3 FEET OR LESS. && .FIRE WEATHER... NO CONCERNS FOR THE NEXT FEW AFTERNOONS. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 93 77 92 / 20 40 20 30 FMY 75 93 75 92 / 20 50 20 40 GIF 75 95 75 95 / 20 50 20 40 SRQ 75 91 74 90 / 20 30 20 30 BKV 70 94 70 94 / 20 30 20 40 SPG 80 91 79 90 / 20 30 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...24/COLSON LONG TERM...JOHNSON AVIATION...23/MCNATT
Hazardous weather outlook, Jun 17, 5:26 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 526 AM EDT FRI JUN 17 2011 FLZ039-042-043-048>052-055>057-060>062-065-172130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 526 AM EDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE SEA BREEZE BOUNDARY THIS AFTERNOON AND MOVE GENERALLY TOWARD THE NORTH. THE BEST CHANCE FOR STORMS WILL BE OVER THE INTERIOR AND SOUTHWEST PORTIONS OF OUR AREA. THE STRONGEST STORMS COULD CONTAIN STRONG GUSTY WINDS OF UP TO 50 MPH AND HAIL. ...EXCESSIVE HEAT IMPACT... IT WILL BE HOT AND MODERATELY HUMID TODAY...RESULTING IN HEAT INDICES OF 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... AFTERNOON THUNDERSTORMS ARE IN THE FORECAST EACH DAY. THE BEST CHANCE FOR STORMS WILL BE ON SATURDAY AND SUNDAY BEFORE SOMEWHAT DRIER AIR MOVES BACK INTO THE REGION. NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED...BUT SOME STORMS COULD CONTAIN STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
In the hours before
Special weather statement, Jun 17, 3:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 331 PM EDT FRI JUN 17 2011 FLZ055-060-172015- MANATEE-SARASOTA- 331 PM EDT FRI JUN 17 2011 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SARASOTA AND SOUTHEASTERN MANATEE COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS LOCATED JUST SOUTH OF MYAKKA CITY...OR ABOUT 15 MILES NORTH OF NORTH PORT...MOVING NORTH AT 5 MPH...WILL AFFECT MYAKKA CITY...UNTIL 415 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2748 8229 2748 8206 2718 8206 2718 8228 TIME...MOT...LOC 1931Z 168DEG 6KT 2727 8215
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:12 PM EDT | Special Weather Statement | TBW | Lee | 48 min |
| Jun 16, 11:07 PM EDT | Special Weather Statement | TBW | Charlotte | 38 min |
| Jun 17, 3:31 PM EDT | Special Weather Statement | TBW | Manatee | 44 min |
| Jun 17, 3:49 PM EDT | Severe Thunderstorm Warning | TBW | Manatee, Sarasota | 41 min |
| Jun 17, 4:36 PM EDT | Special Weather Statement | TBW | Hardee | 39 min |
| Jun 17, 5:34 PM EDT | Special Weather Statement | TBW | DeSoto | 41 min |
| Jun 17, 5:35 PM EDT | Special Weather Statement | TBW | DeSoto | 40 min |
| Jun 17, 5:41 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Highlands, Polk | 34 min |
| Jun 17, 6:14 PM EDT | Special Weather Statement | TBW | Polk | 46 min |
| Jun 17, 6:33 PM EDT | Special Weather Statement | TBW | Polk | 42 min |
| Jun 17, 6:46 PM EDT | Special Weather Statement | TBW | Highlands | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.